MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS
Model Number 470036-03
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/ confirmed the customer reported complaint.The debakey forceps instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.Root cause of this failure is attributed to a component failure.A review of the site's complaint history does not show any additional complaints related to this product.System logs showed that the instrument was last used on system number (b)(4) on (b)(6) 2020 and it had 8 lives remaining.A review of the submitted image was performed and there is no additional information provided.Based on the information provided at this time, this complaint is being reported because the debakey forceps instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall inside the patient.Although there was no patient injury reported, if this failure were to recur it could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted radical tonsillectomy surgical procedure, the debakey forceps jaws would not move.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
DEBAKEY FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10955651
Report Number2955842-2020-11307
Device Sequence Number690658
Product Code NAY
UDI-Device Identifier00886874112236
UDI-Public(01)00886874112236(10)N10180503
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470036-03
Device Catalogue Number470036
Device Lot NumberN10180503 0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1